ABSTRACT

Hong Kong Med J 2000;6:423-4 | Number 4, December 2000
CASE REPORT
Hypothyroidism presenting as hypercholesterolaemia and simvastatin-induced myositis
YT Hung, VTF Yeung
Department of Medicine and Geriatrics, Our Lady of Maryknoll Hospital, 118 Shatin Pass Road, Wongtaisin, Hong Kong
 
 
We report on a 50-year-old woman who presented with hypertension. She was given simvastatin for hypercholesterolaemia. The creatine kinase level was 3180 U/L at the 3-month follow-up visit, which was thought to be due to simvastatin treatment. Although treatment was discontinued, the creatine kinase level 4 months later remained higher than 3000 U/L. Echocardiography revealed mild pericardial effusion and normal left ventricular function; the electromyogram was also normal. The patient subsequently showed signs and symptoms suggestive of hypothyroidism, which was confirmed by measurements of the concentration of thyroid-stimulating hormone (>100 mU/L) and free thyroxine (
 
Key words: Hypercholesterolemia; Hypertension/complications; Hypothyroidism; Lipids/blood; Myositis/chemically induced
 
View this abstract indexed in MEDLINE: